Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ques. concerning half-life of prozac-lar or anyone alesta

Posted by Larry Hoover on September 1, 2004, at 21:24:36

In reply to ques. concerning half-life of prozac-lar or anyone, posted by alesta on September 1, 2004, at 20:44:07

> hello,there,
>
> i am tapering off prozac, and wondering just how long i must wait before substituting something else, as i wish to avoid serotonin syndrome.
>
> the half-life for prozac is 9.3 days. so why do they say to wait four weeks for it to be out of your system? does it really take that long? if half of it is out of your system in 9.3 days, then why wouldn't all of it be out in 18.6 days, instead of 4 weeks?
>
> thanks!
> amy

Crudely, after 9 days, you'd have a half left. After 9 more days, you'd have a half of that half left, or still 1/4 of the original dose. At 4 weeks, you're down to a half of that again, or 1/8.

That's if the half-life holds literally true. If it really did hold, you'd never get rid of the last traces of the drug, but you do get rid of it. The 1/2 life rules don't hold true at really low concentrations. After four weeks, for all intents and purposes, the Prozac is all gone.

Lar

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Larry Hoover thread:385427
URL: http://www.dr-bob.org/babble/20040830/msgs/385443.html